Alert archive / California / High Wind Watches in 2014
High Wind Watch 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 16, 2014, 1:38 PM PDT for Inyo County, California. It took effect at Mar 17, 2014, 12:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 1:38 PM PDT (20:38 UTC)
- In effect from
- Mar 17, 2014, 12:00 AM PDT
- Expired
- Mar 16, 2014, 11:12 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4323 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS75 KVEF 162038 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 138 PM PDT SUN MAR 16 2014 ...STRONG GUSTY WINDS ARE EXPECTED TONIGHT THROUGH MONDAY... .A PACIFIC SYSTEM WILL APPROACH THE AREA LATE TONIGHT AND THEN CROSS THE REGION MONDAY. STRONG WINDS WILL BEGIN IN THE SIERRA LATE THIS EVENING WITH DOWNSLOPE WIND CONDITIONS POSSIBLE ON THE EASTERN SLOPES THROUGH MIDDAY MONDAY. A COLD FRONT WILL BRING WINDY CONDITIONS TO MUCH OF THE AREA LATE MONDAY MORNING AND CONTINUING INTO THE AFTERNOON BEFORE DECREASING MONDAY NIGHT. AZZ001-003-CAZ523-525-NVZ014-015-170445- /O.NEW.KVEF.WI.Y.0012.140317T1600Z-140318T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- MORONGO BASIN-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BARSTOW...DAGGETT...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 138 PM PDT SUN MAR 16 2014 /138 PM MST SUN MAR 16 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY. * WINDS: NORTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ACROSS ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES. WEST TO NORTH WEST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH IN THE WESTERN MOJAVE DESERT. * TIMING: A COLD FRONT WILL MOVE INTO ESMERALDA AND CENTRAL NYE COUNTIES LATE MONDAY MORNING THEN SLIDE SOUTH THROUGH THE AREA MONDAY AFTERNOON. STRONG * LOCATIONS: ESMERALDA...CENTRAL NYE...LINCOLN...WESTERN AND SOUTH WESTERN SAN BERNARDINO AND MOHAVE COUNTIES. ROADS WITHIN THESE AREAS. * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS CAN RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ519-520-170445- /O.NEW.KVEF.HW.A.0005.140317T0700Z-140317T1900Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 138 PM PDT SUN MAR 16 2014 ...HIGH WIND WATCH IN EFFECT FROM MIDNIGHT PDT TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND THE WESTERN SLOPES OF THE OWENS VALLEY...WHICH IS IN EFFECT FROM MIDNIGHT PDT TONIGHT THROUGH MONDAY MORNING. * WINDS: WEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 70 MPH POSSIBLE. * TIMING: WINDS WILL BEGIN INCREASING LATER THIS EVENING WITH THE STRONGEST WINDS POSSIBLE BETWEEN 2 AM AND 11 AM MONDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND CANYON OPENINGS ON THE WESTERN SLOPES OF THE OWENS VALLEY. * IMPACTS: POTENTIALLY DANGEROUS DRIVING CONDITIONS ON ROADS LEADING INTO THE SIERRA AND POSSIBLY ALONG 395 IN THE OWENS VALLEY. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY AND DAMAGE COULD OCCUR TO STRUCTURES AND TREES. RECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 TO 50 MPH AND...OR GUSTS OF 58 TO 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
2 follow-up statements
232 WWUS75 KVEF 162221 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 319 PM PDT SUN MAR 16 2014 CORRECTED TO REMOVE AN UNNEEDED WORD ...STRONG GUSTY WINDS ARE EXPECTED TONIGHT THROUGH MONDAY... .A PACIFIC SYSTEM WILL APPROACH THE AREA LATE TONIGHT AND THEN CROSS THE REGION MONDAY. STRONG WINDS WILL BEGIN IN THE SIERRA LATE THIS EVENING WITH DOWNSLOPE WIND CONDITIONS POSSIBLE ON THE EASTERN SLOPES THROUGH MIDDAY MONDAY. A COLD FRONT WILL BRING WINDY CONDITIONS TO MUCH OF THE AREA LATE MONDAY MORNING AND CONTINUING INTO THE AFTERNOON BEFORE DECREASING MONDAY NIGHT. AZZ001-003-CAZ523-525-NVZ014-015-170645- /O.COR.KVEF.WI.Y.0012.140317T1600Z-140318T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- MORONGO BASIN-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BARSTOW...DAGGETT...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 319 PM PDT SUN MAR 16 2014 /319 PM MST SUN MAR 16 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR PORTIONS OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY. * WINDS: NORTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ACROSS ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES. WEST TO NORTH WEST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH IN THE WESTERN MOJAVE DESERT. * TIMING: A COLD FRONT WILL MOVE INTO ESMERALDA AND CENTRAL NYE COUNTIES LATE MONDAY MORNING THEN SLIDE SOUTH THROUGH THE AREA MONDAY AFTERNOON. * LOCATIONS: ESMERALDA...CENTRAL NYE...LINCOLN...WESTERN AND SOUTH WESTERN SAN BERNARDINO AND MOHAVE COUNTIES. ROADS WITHIN THESE AREAS. * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS CAN RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ519-520-170645- /O.NEW.KVEF.HW.A.0005.140317T0700Z-140317T1900Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 319 PM PDT SUN MAR 16 2014 ...HIGH WIND WATCH IN EFFECT FROM MIDNIGHT PDT TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND THE WESTERN SLOPES OF THE OWENS VALLEY...WHICH IS IN EFFECT FROM MIDNIGHT PDT TONIGHT THROUGH MONDAY MORNING. * WINDS: WEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 70 MPH POSSIBLE. * TIMING: WINDS WILL BEGIN INCREASING LATER THIS EVENING WITH THE STRONGEST WINDS POSSIBLE BETWEEN 2 AM AND 11 AM MONDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND CANYON OPENINGS ON THE WESTERN SLOPES OF THE OWENS VALLEY. * IMPACTS: POTENTIALLY DANGEROUS DRIVING CONDITIONS ON ROADS LEADING INTO THE SIERRA AND POSSIBLY ALONG 395 IN THE OWENS VALLEY. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY AND DAMAGE COULD OCCUR TO STRUCTURES AND TREES. RECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 TO 50 MPH AND...OR GUSTS OF 58 TO 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
332 WWUS75 KVEF 170612 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1112 PM PDT SUN MAR 16 2014 ...STRONG GUSTY WINDS ARE EXPECTED TONIGHT THROUGH MONDAY... .A PACIFIC STORM SYSTEM WILL APPROACH THE AREA LATE TONIGHT AND THEN CROSS THE REGION MONDAY. STRONG WINDS WILL BEGIN IN THE SIERRA OVERNIGHT TONIGHT WITH DOWNSLOPE WIND CONDITIONS POSSIBLE ON THE EASTERN SLOPES THROUGH MIDDAY MONDAY. A COLD FRONT WILL BRING WINDY CONDITIONS TO MUCH OF THE AREA LATE MONDAY MORNING AND CONTINUING INTO THE AFTERNOON BEFORE DECREASING MONDAY NIGHT. CAZ519-171615- /O.UPG.KVEF.HW.A.0005.140317T0700Z-140317T1900Z/ /O.EXB.KVEF.WI.Y.0012.140317T0900Z-140317T2100Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 1112 PM PDT SUN MAR 16 2014 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * TIMING: WINDS WILL BEGIN INCREASING AFTER MIDNIGHT TONIGHT WITH THE STRONGEST WINDS BETWEEN 2 AM AND NOON MONDAY. WINDS WILL DECREASE QUICKLY IN THE EARLY AFTERNOON. * LOCATIONS: ASPENDELL...WHITNEY PORTAL. * IMPACTS: POTENTIALLY DANGEROUS DRIVING CONDITIONS ON ROADS LEADING INTO THE SIERRA. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ520-171615- /O.UPG.KVEF.HW.A.0005.140317T0700Z-140317T1900Z/ /O.EXB.KVEF.WI.Y.0012.140317T1600Z-140317T2100Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 1112 PM PDT SUN MAR 16 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 9 AM TO 2 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THERE IS A POSSIBILITY OF WESTERLY DOWNSLOPE WINDS BEGINNING MID MORNING MONDAY THROUGH EARLY AFTERNOON. THE THREAT OF STRONG DOWNSLOPE WINDS WILL END BY MID AFTERNOON MONDAY WHEN A COLD FRONT PASSES THROUGH THE AREA AND THE WINDS BECOME NORTHERLY. * LOCATIONS: MAINLY CANYON OPENINGS ON THE WESTERN SLOPES OF THE OWENS VALLEY. * IMPACTS: POTENTIALLY DANGEROUS DRIVING CONDITIONS ON ROADS LEADING INTO THE SIERRA. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-CAZ523-525-NVZ014-015-171615- /O.CON.KVEF.WI.Y.0012.140317T1600Z-140318T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- MORONGO BASIN-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BARSTOW...DAGGETT...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 1112 PM PDT SUN MAR 16 2014 /1112 PM MST SUN MAR 16 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN NEVADA... SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY. * WINDS: NORTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ACROSS ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES. WEST TO SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH IN THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AND MUCH OF MOHAVE COUNTY. * TIMING: A COLD FRONT WILL MOVE INTO ESMERALDA AND CENTRAL NYE COUNTIES LATE MONDAY MORNING THEN SLIDE SOUTH THROUGH THE AREA MONDAY AFTERNOON. WINDS WILL INCREASE BY LATE MORNING WITH STRONG WINDS CONTINUING THROUGH EARLY EVENING. * LOCATIONS: ESMERALDA...CENTRAL NYE...LINCOLN...WESTERN AND SOUTH WESTERN SAN BERNARDINO AND MOHAVE COUNTIES. ROADS WITHIN THESE AREAS. * IMPACTS: STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS CAN RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 16, 8:54 AM PDT, 4 hours 44 minutes earlier.
Area forecast discussion, Mar 16, 8:54 AM PDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 854 AM PDT SUN MAR 16 2014 .SYNOPSIS... SUNNY SKIES AND WELL ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH SUNDAY. A COLD FRONT WILL APPROACH THE AREA ON MONDAY BRINGING GUSTY WIND CONDITIONS TO THE REGION. BY MIDWEEK TEMPERATURES ARE EXPECTED TO DROP DUE TO THE PASSAGE OF THE COLD FRONT...BUT RETURN TO ABOVE NORMAL CONDITIONS IS EXPECTED BY THE END OF THE WEEK. && .UPDATE...WINDS OVERALL ARE EXPECTED TO BE LIGHTER TODAY. HOWEVER... THERE WILL CONTINUE TO BE LOCALLY GUSTY NORTH WINDS NEAR BULLHEAD CITY THROUGH AT LEAST A PORTION OF THE DAY. THE MORNING SOUNDING CAME IN WITH A FORECASTED HIGH IN LAS VEGAS TODAY OF 82 DEGREES WHILE MOS GUIDANCE SUGGESTS MORE LIKE 77-79 DEGREES. CURRENT HIGH TEMP FORECAST IS 79 DEGREES AND WILL LEAVE THIS ALONE DUE TO EXPECTED WEAK MIXING AND LIGHT WIND PROFILE FORECAST THROUGH 7K FEET INTO THE AFTERNOON. SATELLITE SHOWS A FEW HIGH CLOUDS STREAMING IN FROM THE NORTH BUT EXPANDING HIGH PRESSURE SHOULD KEEP THE DAY SUNNY ANYWAY. -SALMEN- && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS 6-8KTS THROUGH 10 AM THEN LIGHT AND VARIABLE. EVENTUALLY...WINDS SWITCH DIRECTION TO EAST/NORTHEAST BUT SPEEDS WILL REMAIN BELOW 10 KTS. THE TYPICAL SWITCH BACK TO A SOUTH/SOUTHWEST DIRECTION SHOULD OCCUR A BIT EARLIER TONIGHT THAN LAST NIGHT (~3 UTC) AND REMAIN AT 6-8 KTS. ON MONDAY...EXPECT GUSTY SW WINDS AHEAD OF A COLD FRONT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SUNNY VFR CONDITIONS TO PREVAIL TODAY. GUSTY WINDS WILL PLAGUE THE AREA ON MONDAY AS A COLD FRONT APPROACHES THE AREA. && .PREV DISCUSSION...231 AM PDT... .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THE PERIOD. ON SUNDAY EXPECT SUNNY SKIES. MOST LOCATIONS WILL SEE AFTERNOON HIGHS AROUND 10 DEGREES ABOVE THE NORMAL FOR THIS TIME OF YEAR. ON MONDAY...AN UPPER LEVEL SHORT WAVE ARRIVES FROM THE PACIFIC NORTHWEST AND WILL KNOCK DOWN THE UPPER LEVEL RIDGE AND DRIVE A SURFACE COLD FRONT SOUTHWARD. AHEAD OF THIS FRONT WE EXPECT THE WEST TO SOUTHWEST WINDS TO INCREASE ON MONDAY AFTERNOON. PORTIONS OF EASTERN SAN BERNARDINO COUNTY WILL LIKELY NEED AN WIND ADVISORY. IN THE OWENS VALLEY...WINDS WILL BE STRONGER. MODEL CROSS SECTIONS SEEM TO INDICATE THAT DOWNSLOPE POTENTIAL MAY BE RATHER HIGH. WORKING AGAINST THIS THEORY IS THAT THE WINDS WILL NOT HAVE A PERFECTLY PERPENDICULAR COMPONENT. LOOKING A BIT DEEPER INTO AN ENSEMBLE OF MODEL DATA LEADS TO VERY LOW CONFIDENCE IN REACHING WARNING LEVEL WIND SPEEDS FOR THE LOWER ELEVATIONS OF OWENS VALLEY. THUS WILL HOLD OFF ON A WIND WATCH FOR NOW...BUT AN ADVISORY WILL CERTAINLY BE NEEDED. ONCE THE FRONT PASSES ACROSS THE AREA ON MONDAY...NORTHERLY WINDS DOWN THE COLORADO RIVER VALLEY WILL SET IN. LAKE WIND ADVISORY AND FIRE WEATHER WATCHES ARE LIKELY IF CURRENT TRENDS HOLD. TEMPERATURES WILL TEMPORARILY BE KNOCKED BACK ABOUT 10 DEGREES BEFORE REBOUNDING BY MIDWEEK. .LONG TERM... WEDNESDAY THROUGH SUNDAY...DRY NORTHWEST FLOW OVER THE REGION WEDNESDAY AND THURSDAY BEFORE ANOTHER WEAK SHORTWAVE MOVES ACROSS THE GREAT BASIN FRIDAY AFTERNOON. ALTHOUGH THE MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING THIS FEATURE THERE ARE SOME DIFFERENCES IN THE EXACT STRENGTH. THE ECMWF IS BASICALLY SHOWING A RATHER PROGRESSIVE SHORTWAVE THAT BRINGS NOTHING MORE THAN A FEW MID AND AND HIGH LEVEL CLOUDS TO THE REGION ALONG WITH A SLIGHT COOL DOWN SATURDAY. THE GFS IS A LITTLE STRONGER AND GENERATES SOME LIGHT QPF OVER THE NORTHERN PORTIONS OF THE CWA SATURDAY AFTERNOON. FOR NOW LEANED WITH THE MORE PROGRESSIVE ECMWF AND JUST ADDED A FEW MORE CLOUDS TO THE AREA AND KEPT THE EXTENDED PERIOD DRY. BEYOND NEXT SATURDAY...IT LOOKS LIKE A STRONG RIDGE WILL SET UP OVER THE WEST COAST BRINGING WARM TEMPERATURES BACK INTO THE AREA IN TIME FOR THE BEGINNING OF THE NEXT WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && LERICOS/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Mar 16, 3:15 AM PDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 315 AM PDT SUN MAR 16 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-171015- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 315 AM PDT SUN MAR 16 2014 /315 AM MST SUN MAR 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS ASSOCIATED WITH A COLD FRONT WILL AFFECT THE REGION ON MONDAY INTO TUESDAY. CRITICAL WILDFIRE CONDITIONS IN THE COLORADO RIVER VALLEY ARE LIKELY TO EXIST MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:38 PM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 32 hr |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.